MAUDE Adverse Event Report: K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8801-90074
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an ozark screwdriver broke off intra-operatively.The tip was left inside the patient.The procedure was completed successfully with a 10 minute surgical delay.
 
Additional Manufacturer Narrative
Visual inspection confirms the tip of the driver is fractured.Rotational deformation is observed just proximal to the tip fracture.Direction and degree of deformation proximal to the fracture indicates excessive torque was most likely applied to the driver during screw insertion.Device history records were reviewed for this lot number, no relevant manufacturing issues were identified.This device was manufactured in 2019 making it over 3 years old.Complaint history records were reviewed for this catalog number, no adverse trends were identified.It was reported via follow up communication that the tip fractured in the screw head and was not removed.There was no harm to the patient and there is no plan to revise the patient.The patient had normal bone quality and the green ratcheting handle was used with the driver.The handle used, which can mate with the ozark driver, is not from the ozark system.However, it is unlikely that the use of this handle contributed to the event as the green (pyrenees) and blue (ozark) handles are both spin-top handles that are not torque-limiting.The most likely cause of the reported event was determined to be excessive torque applied during screw insertion.The age of the device may have potentially contributed to the event, as the device was just over 3 years old at the time of the reported event.
 
Event or Problem Description

Brand Name
TAPERED DRIVER; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14474762
Report Number3004774118-2022-00205
Device Sequence Number17439772
Product Code LXH
UDI-Device Identifier10888857404120
UDI-Public10888857404120
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-90074
Device Catalogue Number8801-90074
Device Lot NumberHVAM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown